Oklahoma, 2022

Drought in Oklahoma, July 1 to 15, 2022

July 1 to 15, 2022 · NWS OUN · 34 events in 34 counties and zones

Hot and dry conditions allowed for drought to rapidly expand during the month of July, encompassing most of the western two thirds of Oklahoma by the end of the month.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Hot and dry conditions allowed for drought to rapidly expand during the month of July, encompassing most of the western two thirds of Oklahoma by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:52 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 9:52 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1052 PM CDT Thu Jun 30 2022

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 150 PM CDT Thu Jun 30 2022

A weak cold front, currently across northwest Kansas/east central
Colorado, will continue to move southward this evening and
overnight. Ahead of the front in Oklahoma, higher dewpoint air
will advect north and west, especially across the eastern two-
thirds of the state. This will naturally result in warmer
overnight low temperatures tonight. The front/surface trough will
be close to far northwest Oklahoma by early Friday but is not
expected to move farther south during the day. Showers and storms
that develop near or along the front are expected to remain north
of Oklahoma through the afternoon hours. Heat index values will
approach 100+ degrees across south central/southeast Oklahoma
Friday afternoon.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 249 PM CDT Thu Jun 30 2022

By Friday night, a stationary front will be closer to northwestern
and northern OK. A few showers and thunderstorms could make it into
these areas but certainly do not expect any widespread
precipitation. Temperatures will continue to climb Saturday under
the subtropical ridge and surface dewpoints will do the same along
and east of I-35. The remnants of a possible tropical cyclone will
continue to lift northward out of the Gulf and into the lower Miss.
river valley region throughout the day. Will continue with some
diurnal SChcs across SE OK as mid level moisture increases there.
SChcs for NW/N OK will also remain in play there near the remnant
front and a glancing mid level shortwave trough entering MO. Some
lingering deeper moisture may keep very low chances present mainly
across SE OK through Sunday.

The main forecast concern will be an increasing heat threat into mid
next week. Triple digit high temperatures are expected area wide
by Tuesday afternoon, as the low level flow begins to veer a bit,
and will continue into at least Thursday. The hottest days right
now appear to be Tue and Wed. Some SChcs will again be possible
across NW/N OK Tuesday night along a surface trough on the NW
fringe of the upper ridge, and again into late Wed night with some
mid level perturbations perhaps aiding in lift.

&&

.AVIATION...
(06Z TAFS)
Issued at 1012 PM CDT Thu Jun 30 2022

VFR conditions will continue. Southeast winds will become south
with moderate gusts after sunrise Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  95  72  93 /   0   0   0   0
Hobart OK         73 100  72  98 /   0   0   0   0
Wichita Falls TX  73  99  72  98 /   0   0   0  10
Gage OK           73  99  72  98 /   0  10  10  10
Ponca City OK     70  98  73  96 /   0   0  10  10
Durant OK         71  93  72  91 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...06
LONG TERM....03
AVIATION...09
Hazardous weather outlook, Jun 30, 2:40 PM CST, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
340 PM CDT Thu Jun 30 2022

OKZ004>048-050>052-TXZ083>090-012045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
340 PM CDT Thu Jun 30 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Thunderstorms will be possible Friday night through Sunday across
northern Oklahoma, with chances also across southeast Oklahoma on
Saturday and Sunday afternoons. Thunderstorm chances return
across northern Oklahoma on Tuesday and Wednesday nights.

.Heat...
Hot weather returns next week with heat indices of 100 to 110
degrees possible Tuesday through Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 drought. Local standard time, as filed.

Drought, Alfalfa

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Drought, Atoka

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Drought Monitor
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Drought, Beckham

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, Blaine

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Drought, Bryan

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Bryan forecast zone
Reported by
Drought Monitor
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Drought, Caddo

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Drought, Carter

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Carter forecast zone
Reported by
Drought Monitor
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Drought, Comanche

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Drought, Cotton

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Drought, Custer

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Drought, Dewey

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Drought, Garfield

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Drought, Garvin

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Drought Monitor
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Drought, Grant

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Drought, Greer

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Drought, Harmon

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought, Harper

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Drought, Hughes

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Hughes forecast zone
Reported by
Drought Monitor
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Drought, Jackson

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Drought, Jefferson

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Drought, Johnston

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Drought Monitor
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Drought, Kingfisher

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Drought Monitor
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Drought, Kiowa

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Drought, Logan

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Drought, Love

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Love forecast zone
Reported by
Drought Monitor
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Drought, Major

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Drought, Marshall

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Drought, Murray

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Murray forecast zone
Reported by
Drought Monitor
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Drought, Noble

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Noble forecast zone
Reported by
Drought Monitor
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Drought, Stephens

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Drought, Tillman

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Drought, Washita

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought, Woods

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Drought, Woodward

When
July 1, 12:00 AM CST to July 15, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051265, 1051266, 1051267, 1051268, 1051269, 1051270, 1051271, 1051272, 1051273, 1051274, 1051275, 1051276, 1051277, 1051278, 1051279, 1051280, 1051281, 1051282, 1051283, 1051284, 1051285, 1051286, 1051287, 1051288, 1051289, 1051290, 1051291, 1051292, 1051293, 1051294, 1051295, 1051296, 1051297, 1051298.